MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003515X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber 3.5mm 15cm 150 had something stuck inside the balloon; therefore, the non-cordis wire could not pass through the device.The case was completed with a new cordis balloon catheter.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.The device was never inserted into the patient.The device was attempted to be prepped per the ifu.The obstruction was noticed while pre-loading outside the patient onto the non-cordis guidewire.The catheter was never in an acute bend and the catheter was never kinked.The device will not be returned for evaluation as multiple attempts were made without success.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the saber 3.5mm 15cm 150 had something stuck inside the balloon; therefore, the non-cordis wire could not pass through the device.The case was completed with a new cordis balloon catheter.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover, stylet, or any of the sterile packaging components.The device was never inserted into the patient.The device was attempted to be prepped per the ifu.The obstruction was noticed while pre-loading outside the patient onto the non-cordis guidewire.The catheter was never in an acute bend and the catheter was never kinked.The device was not returned for evaluation as multiple attempts were made without success.A product history record (phr) review of lot 82183812 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen- obstructed - during prep¿ was not confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely procedural factors and handling of the device may have contributed to the event reported by the customer.Use of the device with the concomitant hydrophilic wire may also be a contributing factor.However, without the return of the device for analysis or concomitant wire used with the device, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 3.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 32574
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14465017
Report Number9616099-2022-05650
Device Sequence Number14581780
Product Code LIT
UDI-Device Identifier20705032069387
UDI-Public(01)20705032069387(17)221231(10)82183812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number48003515X
Device Catalogue Number48003515X
Device Lot Number82183812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date05/26/2022
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS BALLOON; UNK WIRE
Patient SexUnknown